MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CABLE CUTTER 1.8 MM MAXIMUM CABLE DIAMETER; INSTRUMENT, TRAUMA

ZIMMER BIOMET, INC. CABLE CUTTER 1.8 MM MAXIMUM CABLE DIAMETER; INSTRUMENT, TRAUMA
Catalog Number 00392501100
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: item# unknown wire; lot# unknown.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a training of hcp session, the wire cutter could not cut the wires effectively and caused the wire to fray.Product was new that was not previously been used before.No patient was involved.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; g3; g6; h1; h2; h3; h6 visual examination of the returned product identified the cutting edges show no signs of wear.A functional test was performed using a 1.8mm (.071inch) cocr cable.Three successful cuts were made ¿ the device functions as intended.No problem was found with this device.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CABLE CUTTER 1.8 MM MAXIMUM CABLE DIAMETER
Common Device Name
INSTRUMENT, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13237204
Report Number0001822565-2022-00072
Device Sequence Number4280738
Product Code HXZ
UDI-Device Identifier00889024067189
UDI-Public(01)00889024067189(10)65108791
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00392501100
Device Lot Number65108791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer04/08/2022
04/29/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date04/08/2022
05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose